It's been two weeks and it's still pretty dark. I'm very scared I've done some permanent damage. How much longer can I expect? The healing has been very slow. Anything I can do?
I Got a Hematoma Under my Eye from Juvederm Injection, What Can I do?
Doctor Answers (6)
Brusing under eyes from Juvederm can last weeks
The skin under the eyes is extremely thin and can easily bruise. For this area, we often recommend people start taking Arnica pills a few days before the treatment and continue taking it for a few days after. You can also use Arnica cream on it. If the area is actually swollen and bruised, you can continue to ice it, which will also help. If you have a bluish coloring there, or a whitish coloring, that's actually the filler showing through, not bruising. I don't like using Juvederm under the eyes because this is a side effect that often happens if the Juvederm isn't injected deep enough.
Bruising after Juvederm
Sorry to hear about your bruising. Bruising around the eyes after filler is not uncommon. We have found Traumeel or Arnica Cream very helpful for bruising as well as oral arnica preparations. Unfortunately, the bruising can take a long time to dissipate (a number of weeks). In the future, try to minimize or eliminate aspirin, ibuprofen, vitamin E, fish oil, gingko, co Q10, alcohol and any other substances that may increase bleeding for 2 weeks prior to treatment. Start the oral arnica 2-3 days prior to treatment.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
Hematoma Under Eyes After Juvederm
Bruising ( a hematoma) is fairly common with any type of fillers under the eyes. It usually resolves within a few weeks, but if the bruising was extensive, the resolution may take longer. If you are seeing a persistent bluish discoloration this may be the actual filler itself. The bluish discoloration is due to the Tyndall Effect. If this is the case, you may want to return to your injector and ask that the filler be dissolved with Hyaluronidase.
You might also like...
How long will my Hematoma last?
Injecting into the tear troughs with Juvederm runs a real risk of a hematoma. The best way to minimize the risk is to stop any aspirin, fish oil, omega-3, flaxseed oil, or any other blood thinners 10 days prior to your injection. The product must be placed deep to avoid the superficial vessels and to avoid any bumpiness. If you have a large hematoma, consider taking Sinecch which is a great form of arnica and bromelain commmonly used by plastic surgeons after face lifts for bruising. A true hematoma will take several weeks to resolve but will resolve faster with Sinecch.
Web reference: http://www.newportcoastdermatology.com
How long does bruising from Juvederm last?
The typical side effects associated with hyaluronic acid injections such as Juvederm or Restylane include bruising, redness, swelling and pain. These occur in as high as 90% of patients and usually resolve within one week. It is not unheard of for bruising to last many weeks, especially around the eyes. None of this, however, is permanent.
go back to dr first
call mfg to ask if this is related to product
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.